Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Mobile, AL

July 4, 2013Baldwin County, Alabama

NWS Mobile, AL issued this flash flood warning at Jul 4, 2013, 2:24 AM CDT for Baldwin County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 2:24 AM CDT (07:24 UTC)
Expired
Jul 4, 2013, 5:30 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:45 AM CDTFLASH FLOODFoley, ALWATER OVER SOUTHBOUND LANES OF HWY 59 IN FOLEY. INTERSECTION SOUTH OF LAMBERTS IS UNDER WATER. DRAINAGE DITCHES COMPLETELY FULL FROM FOLEY TO GULF SHORES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WGUS54 KMOB 040724
FFWMOB
ALC003-041030-
/O.NEW.KMOB.FF.W.0024.130704T0724Z-130704T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
224 AM CDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 530 AM CDT

* AT 220 AM CDT...VERY HEAVY RAINFALL WAS INDICATED OVER THE         
  WARNED AREA AND RADAR ESTIMATES SHOW 1 TO 2 INCHES OF RAINFALL     
  HAS OCCURRED OVER THE PAST HOUR WHICH HAS FALLEN ON SATURATED      
  GROUND WHERE UP TO NEAR 6 INCHES OF RAINFALL HAS FALLEN SINCE      
  LAST EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY CAUSE FLASH      
  FLOODING IN THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  SUMMERDALE...         MAGNOLIA SPRINGS...   FOLEY...
  ELBERTA...            BON SECOUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3051 8780 3052 8749 3033 8752 3029 8775

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 11:30 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 3, 11:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CDT WED JUL 3 2013

.AVIATION [04.06Z KMOB/KBFM/KPNS TAF ISSUANCE]...RADAR SHOWS
INCREASED COVERAGE OF SHRA/TSRA OVER THE GULF WATERS...MOVING INLAND
AND WILL INCLUDE A TEMPO GROUP DURING THE OVERNIGHT HOURS FOR
LOCALLY HEAVY RAINS RESTRICTING VSBY TO 1SM OR LESS. CIG BASES TO
IFR CATEGORIES. MORE OF THE SAME FORECAST FOR THURSDAY AS A
PERSISTENT...DEEPLY MOIST TROPICAL AIRMASS ALONG WITH THE PRESENCE
OF A NORTH TO SOUTH ORIENTED SURFACE TROF OVER THE CENTRAL GULF
COAST SUPPORTS A GOOD COVERAGE OF STORMS COMING IN OFF THE GULF.
LOCALLY HEAVY RAINS/BRIEF STRONG WIND GUSTS TO ACCOMPANY STORMS.
/10

.PREV DISCUSSION... /ISSUED 916 PM CDT WED JUL 3 2013/

.MESOSCALE UPDATE...FORECAST IS ON TRACK AND NO CHANGES ARE NEEDED
AT THIS TIME. RADAR IS ALREADY SHOWING SCATTERED CONVECTION
REDEVELOPING OFFSHORE AND NEAR THE AL/NW FL COAST. WE EXPECT THIS
ACTIVITY TO BECOME MORE WIDESPREAD OVERNIGHT INTO THE EARLY MORNING
HOURS ON THURSDAY AS THE AXIS OF HIGHEST PRECIP WATERS BECOMES
FOCUSED ACROSS THE NW FL PANHANDLE AND SOUTH CENTRAL ALABAMA. SEVERAL
RUNS OF THE HI RES RAPID REFRESH (HRRR) HAVE SUPPORTED THIS AND ARE
ALSO IN AGREEMENT WITH THE 18Z GFS AND THE INCOMING 12Z NAM. THE
THREAT FOR FLASH FLOODING IS EXPECTED TO INCREASE BY THE PRE DAWN
HOURS ON THURSDAY ACROSS OUR EASTERN ZONES...ESPECIALLY THE NW FL
PANHANDLE. 34/JFB

&&

/PREVIOUS DISCUSSION / 607 PM CDT WED JUL 3 2013

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A LONGWAVE TROF OVER
THE CENTRAL STATES AND STRONG RIDGING OVER THE WESTERN ATLANTIC
REMAIN IN PLACE THROUGH THURSDAY.  THE RIGHT ENTRANCE REGION OF A
90-100 KNOT UPPER JET WILL PRODUCE ENHANCED UPPER LEVEL DIVERGENCE
MAINLY OVER THE EASTERNMOST PORTION OF THE FORECAST AREA THIS
EVENING WHICH SHIFTS WESTWARD TO BE MAINLY WEST OF THE I-65 CORRIDOR
FOR OVERNIGHT WITH GOOD AGREEMENT AMONG THE GFS/ECMWF/NAM/GEM.  THE
GUIDANCE DIVERGES FOR THURSDAY FOR WHERE THE BEST UPPER LEVEL
SUPPORT WILL BE...BUT USING A BLEND OF THE HIGHER PERFORMING
GFS/ECMWF...THE UPPER LEVEL SUPPORT WEAKENS DURING THE DAY ON
THURSDAY AND WILL BE MAINLY FOCUSED EAST OF I-65.

AS A SERIES OF SHORTWAVES CONTINUES TO MOVE ACROSS THE REGION...A
SURFACE LOW IS EXPECTED TO MOVE FROM THE NORTHERN GULF NORTHWARD
ACROSS THE AREA THROUGH THURSDAY...ALTHOUGH WITH POOR AGREEMENT
AMONG THE GFS/ECWMF/NAM/GEM/UKMET ON TIMING...PLACEMENT AND
INTENSITY.  THIS UNCERTAINTY AFFECTS SEVERAL IMPORTANT FORECAST
CONCERNS SUCH AS THE HEAVIEST RAINFALL POTENTIAL AND STRENGTH OF THE
ONSHORE SURFACE FLOW AND COASTAL FLOODING POTENTIAL.  LOOKING AT THE
WATER VAPOR LOOP AND MODEL PRECIPITABLE WATER...EXPECT THE BEST
PLUME OF DEEP LAYER MOISTURE CURRENTLY EAST OF THE AREA TO SHIFT
SLOWLY WESTWARD TO GENERALLY EAST OF THE I-65 CORRIDOR TONIGHT...BUT
AFTERWARD THERE IS THE POTENTIAL FOR SOMEWHAT DRIER AIR TO WORK
BACK INTO THE EASTERN PORTION OF THE FORECAST AREA ON THURSDAY.

CONSIDERING THE UPPER LEVEL SUPPORT...EXPECTED DEEP LAYER MOISTURE
AND EXPECTED POSITION OF THE SURFACE LOW...WILL CONTINUE WITH THE
FLASH FLOOD WATCH FOR SOUTH CENTRAL ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE THROUGH 7 AM FRIDAY MORNING.  WILL HAVE
CATEGORICAL POPS OVER THE EASTERN HALF OF THE AREA TONIGHT AND
THURSDAY WITH LIKELY POPS FOR MUCH OF THE REMAINING AREA.  RAINFALL
TOTALS WILL BE 2 TO 4.5 INCHES THROUGH THURSDAY IN THE FLASH FLOOD
WATCH AREA WITH LESSER AMOUNTS FURTHER WEST.

HAVE ALSO ISSUED A HIGH SURF ADVISORY FOR THE ALABAMA AND NORTHWEST
FLORIDA COAST FROM 1 AM TONIGHT THROUGH 7 PM FRIDAY BASED ON A
SPRING TIDAL CYCLE...SOUTHERLY WINDS EXPECTED TO INCREASE
OVERNIGHT...AND WAVE PERIODS INCREASING TO NEAR 9 SECONDS.
SIMILARLY...HAVE EXPANDED THE HIGH RISK OF RIP CURRENTS TO BEGIN
CURRENTLY AND EXTEND THROUGH 7 PM FRIDAY. /29

THE AXIS OF HIGHEST PRECIP WATERS IS FORECAST TO BE LOCATED EAST OF
THE REGION THURSDAY EVENING. STILL...PRECIP WATERS OF 1.7-18 INCHES
ARE FORECAST TO RESIDE ALONG AND EAST OF THE I-65 CORRIDOR. THIS
SUGGESTS THAT THE COVERAGE OF STORMS SHOULD BECOME MORE SCATTERED IN
NATURE...WHICH GIVES SOME HOPE TO FIREWORK FESTIVITIES...ESPECIALLY
FOR THE WESTERN HALF OF THE FORECAST AREA.

THE PRECIPITABLE WATER MAX (2.2-2.4 INCHES)IS FORECAST TO SPREAD
WEST ACROSS THE AREA FRIDAY THROUGH FRIDAY NIGHT. THIS SHOULD RESULT
IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
ENTIRE AREA. THE THREAT FOR HEAVY RAIN WILL CONTINUE AND AN
EXTENSION OF THE FLASH FLOOD WATCH FOR THE EASTERN ZONES MAY BECOME
NECESSARY. 34/JFB

LONG TERM (SATURDAY THROUGH WEDNESDAY)...PRECIPITABLE WATERS ARE
FORECAST TO REMAIN IN THE 2-2.3 INCH RANGE THROUGH SUNDAY WHICH WILL
SET THE STAGE FOR A CONTINUATION OF NUMEROUS SHOWERS AND
THUNDERSTORMS. WITH SUCH DEEP ATMOSPHERIC MOISTURE IN PLACE...A
HEAVY RAIN THREAT WILL CONTINUE THROUGH THE WEEKEND. HOWEVER...THE
MOISTURE AXIS IS MUCH MORE BROAD COMPARED TO WHAT WE ARE SEEING MID
TO LATE WEEK AND UPPER LEVEL FORCING IS WEAK...SO THERE IS
UNCERTAINTY ON JUST EXACTLY WHERE THE HEAVIEST PRECIP WILL LINE UP
EACH DAY.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE
AS WE HEAD INTO THE NEW WORK WEEK DUE TO MID AND UPPER LEVEL RIDGING
BUILDING ACROSS THE AREA. THIS SHUNTS THE BEST MOISTURE TO THE WEST
OF THE FORECAST AREA. HOWEVER...WILL KEEP A DAILY CHANCE FOR STORMS
IN THE FORECAST FOR MAINLY AFTERNOON/EARLY EVENING ISOLATED TO
SCATTERED CONVECTION.

HIGHS WILL START THE PERIOD SLIGHTLY BELOW NORMAL GIVEN THE CLOUDS
AND RAIN...WITH HIGHS REBOUNDING BACK TO NEAR NORMAL IN THE LOW 90S
BY EARLY NEXT WEEK. 34/JFB

HYDROLOGY...THE DEEP LAYER TROPICAL MOISTURE CORE WILL SHIFT
WESTWARD OVER THE WESTERN FLORIDA PANHANDLE AND INTO SOUTH CENTRAL
ALABAMA BY THIS EVENING. THIS ATMOSPHERIC RIVER WILL FUNNEL
PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE AREA (CLOSE TO TWO
STANDARD DEVIATIONS ABOVE NORMAL). MODEL SOUNDINGS PROJECT A DEEP
MOIST LAYER (13 THOUSAND TO 14 THOUSAND FEET) DEVELOPING TONIGHT.
WATER IMAGERY VAPOR SHOWS A TRAIN OF UPPER LEVEL WAVES EMBEDDED IN
THE DEEP SOUTHERLY FETCH PROPAGATING NORTHWARD TOWARDS THE AREA...A
SURFACE LOW OR INVERTED TROUGH EXPECTED TO PERSIST OVERNIGHT OVER
SOUTH ALABAMA...POINT IS WE APPEAR PRIMED FOR A HEAVY RAIN FALL
EVENT.  WE WILL CONTINUE THE FLASH FLOOD WATCH AS PREVIOUSLY ISSUED
WITH THE MAIN THREAT REMAINING EAST OF I-65 THROUGH THURSDAY NIGHT
AND RAINFALLS OF 2 TO 5 INCHES WITH LOCALIZED REPORTS OF UP TO
DOUBLE THESE AMOUNTS.  ALTHOUGH HEAVY SHOWERS AND THUNDERSTORMS ARE
EXPECTED WEST DURING THIS PERIOD THE COVERAGE SHOULD REMAIN FAR MORE
SCATTERED. EXPECT THE HEAVY RAINFALL TO BRING SIGNIFICANT RISES TO
THE FLORIDA PANHANDLE RIVERS...WITH THE SHOAL RIVER, YELLOW RIVER,
BLACK WATER RIVER AND COLD WATER RIVER POTENTIALLY REACHING MINOR
FLOOD STAGE.

ECMWF AND GFS BOTH PROJECT SHORTWAVE ENERGY MOVING THOUGH THE
LONGWAVE PATTERN TO SHUNT THE FAUCET OR THE MAIN AXIS OF TROPICAL
MOISTURE PLUME EASTWARD LATE THURSDAY...SO WILL EXPECT SHOWER
COVERAGE AND INTENSITY TO TEMPORARILY DECREASE.  THE UPPER TROUGH IS
EXPECTED TO RESUME RETROGRADING WESTWARD FRIDAY...WITH THE DEEP
MOISTURE FETCH FOLLOWING AND BROADENING AS WE MOVE INTO THE
WEEKEND...OPENING UP THE ENTIRE FORECAST AREA FOR POTENTIALLY
HEAVIER RAINFALL AMOUNTS. 08/JW

MARINE...A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTHWARD ACROSS
THE MARINE AREA THROUGH THURSDAY MORNING WITH MODERATE TO STRONG
EASTERLY WINDS BECOMING SOUTHERLY.  BASED ON CURRENT OBSERVATIONS
OUTSIDE OF CONVECTION AND 15Z LOCAL WRF...HAVE EXPANDED THE SMALL
CRAFT ADVISORY TO BEGIN WITH ISSUANCE OF THE MARINE PACKAGE AND
CONTINUE FOR THE BAYS AND INLAND WATERWAYS UNTIL 1 AM FRIDAY AND FOR
THE GULF WATERS UNTIL 1 AM FRIDAY.  THE ONSHORE FLOW SUBSIDES INTO
THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST STATES.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH SATURDAY. WINDS AND
SEAS WILL BE HIGHER NEAR STORMS. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

     HIGH SURF ADVISORY FROM 1 AM THURSDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...

FL...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

     HIGH SURF ADVISORY FROM 1 AM THURSDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
     BAY...

     SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Jul 3, 2:04 PM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
204 PM CDT WED JUL 3 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
204 PM CDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE AREA.
ABUNDANT TROPICAL MOISTURE STREAMING INTO THE REGION...COMBINED WITH
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER THE AREA...WILL
RESULT IN THE POTENTIAL FOR HEAVY RAINFALL MAINLY FOR SOUTH CENTRAL
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE WHERE A FLASH FLOOD WATCH
IS IN EFFECT. ADJUSTMENTS TO THE FLASH FLOOD WATCH WITH REGARD TO
COVERAGE AND TIMING MAY BECOME NECESSARY.

RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM 1.5 TO A LITTLE
OVER 2 INCHES ALONG AND EAST OF I-65 IN ALABAMA AND OVER THE WESTERN
FLORIDA PANHANDLE AND LOCALLY HIGHER AMOUNTS ARE EASILY POSSIBLE.
FURTHER TO THE WEST...LOWER TOTALS ARE EXPECTED THROUGH TONIGHT.

IN ADDITION TO THE HEAVY RAINFALL POTENTIAL...SOME OF THE
THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE. STRONG GUSTY
WINDS WILL BE THE PRIMARY THREAT WITH THE STRONGER STORMS. FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO AT LEAST
THE EARLY PART OF THE WEEKEND...AND THE GREATEST POTENTIAL WILL
BE UNTIL FRIDAY MORNING OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE WHERE A FLASH FLOOD WATCH IS IN EFFECT. THE FLASH
FLOOD WATCH MAY HAVE TO BE EXPANDED IN COVERAGE AND TIME AS
ADDITIONAL INFORMATION BECOMES AVAILABLE.

WIDESPREAD RAIN TOTALS OF 2 TO 5 INCHES ARE EXPECTED OVER MOST OF
THE REGION...WITH SOME LOCATIONS POSSIBLY SEEING DOUBLE THOSE
AMOUNTS. IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND STRONG GUSTY WINDS.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY
REPORTS...ESPECIALLY FOR FLOODING ISSUES...THAT ARISE THROUGH THE
END OF THE WEEK.

GMZ630>635-650-655-670-675-041915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
204 PM CDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE TO STRONG WINDS WILL LIKELY CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT TONIGHT.

THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS AND FREQUENT LIGHTNING WITH
THE STRONGER STORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT OPERATORS THROUGH
THURSDAY NIGHT...WITH CONDITIONS SLOWLY IMPROVING THEREAFTER.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:17 PM CDTAreal Flood AdvisoryMOBBaldwin118 min
Jul 4, 1:16 AM CDTAreal Flood AdvisoryMOBBaldwin119 min
Jul 4, 6:30 AM CDTAreal Flood AdvisoryMOBConecuh, Covington, Escambia2 hr
Jul 4, 11:46 AM CDTRiver Flood WarningMOBCovington, Escambia32 hr
Jul 4, 2:11 PM CDTFlash Flood WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more70 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.